MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION

HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION
Catalog Number ASY-09835
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic thoroughly reviewed the panther logs and noted the initial sample curve exhibited an atypical low baseline fluorescence.This low fluorescence returned to normal early in the assay process.As a result, the software produced a high titer result for this sample.Hologic performed a risk assessment.Over-quantification of hiv viral load may lead to a change in antiretroviral therapy (art) or unnecessary initiation of art treatment.However, under standard hiv viral load monitoring guidelines, a change in patient viral load is to be confirmed prior to change in patient treatment.In addition, upon initiation of art treatment, clinicians are expected to interpret assay results in conjunction with patient history and other available data.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.
 
Event or Problem Description
On (b)(6) 2025, a customer reported to hologic questionable aptima hiv positive results using aptima hiv-1 quant dx assay (ml 894003), worklist (b)(4), on panther instrument serial number (b)(6).Customer noted that the patient contested the initial hiv positive result which prompted them to review amplification curves and initiate testing on a competitor platform.Customer retested the same sample on a competitor platform (genexpert) and edta and serum sample types both tested negative for hiv on the genexpert platform.Customer reported the male patient is on hiv antiretroviral therapy (art) and has tested hiv negative since 2015.Result was reported to have been amended to hiv negative upon testing on competitor platform.Patient treatment was not altered as a result of reported result.Hologic was not made aware of any adverse patient outcomes due to this event.

Brand Name
APTIMA HIV-1 QUANT DX ASSAY
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
jiayi zheng
10210 genetic center drive
san diego, CA 92121
MDR Report Key21510644
Report Number2024800-2025-00008
Device Sequence Number8021224
Product Code MZF
UDI-Device Identifier15420045504219
UDI-Public15420045504219
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
BP150318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-09835
Device Lot Number894003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown